Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 30, 2015, 4:46 PM CDT for Bay County, Calhoun County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2015, 4:46 PM CDT (21:46 UTC)
- Expired
- Mar 30, 2015, 5:07 PM CDT
- In force
- 21 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL
The radar
The Eglin Afb radar (KEVX), 57 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
310 WUUS52 KTAE 302146 SVRTAE FLC005-013-302230- /O.NEW.KTAE.SV.W.0022.150330T2146Z-150330T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 PM CDT MON MAR 30 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA... SOUTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 530 PM CDT * AT 446 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHEAST OF VERNON... AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... KINARD...SAUNDERS...FRINK...ABE SPRINGS...BROAD BRANCH AND FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3050 8547 3054 8541 3035 8512 3021 8531 TIME...MOT...LOC 2146Z 323DEG 22KT 3050 8541 $$ 18-WOOL
1 follow-up statement
630
WWUS52 KTAE 302207
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
507 PM CDT MON MAR 30 2015
FLC005-013-302217-
/O.CAN.KTAE.SV.W.0022.000000T0000Z-150330T2230Z/
BAY FL-CALHOUN FL-
507 PM CDT MON MAR 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAY AND
SOUTHWESTERN CALHOUN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3050 8547 3054 8541 3035 8512 3021 8531
TIME...MOT...LOC 2205Z 323DEG 22KT 3039 8532
$$
18-WOOLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:00 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Mar 30, 3:00 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EDT MON MAR 30 2015 .NEAR TERM [THROUGH TONIGHT]... A COLD FRONT WAS PUSHING THROUGH CENTRAL AL/GA AT 18Z. LOCAL RADARS SHOW SHOWERS AND A FEW THUNDERSTORMS DEVELOPING OVER INTERIOR PORTIONS OF THE FLORIDA PANHANDLE AND THE SOUTHWEST CORNER OF GEORGIA. SPC CONTINUES TO HIGHLIGHT A MARGINAL RISK FOR ISOLATED STRONG TO SEVERE STORMS THROUGH THIS EVENING FOR SOUTHWEST GEORGIA, SOUTHEAST ALABAMA AND THE WESTERN PANHANDLE. THE GREATEST THREAT WITH THESE STORMS WILL BE STRONG WIND GUSTS AND HAIL POSSIBLY REACHING SEVERE LIMITS. THE COLD FRONT WILL CONTINUE TO PRESS SOUTHWARD AND INTO OUR CWA OVERNIGHT. MOST CONVECTION SHOULD DIMINISH BY LATE THIS EVENING. WILL KEEP A SLIGHT POP FROM 00Z TO 06Z ALONG AND SOUTH OF A LINE FROM NEAR DOTHAN TO VALDOSTA. LOWS WILL RANGE FROM THE LOWER 50S NORTHERNMOST ZONES TO LOWER 60S ALONG THE COAST. .SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]... ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION ON TUESDAY, BRINGING SCATTERED THUNDERSTORMS TO THE AREA. MODEL SOUNDINGS INDICATE THE POTENTIAL FOR CAPE OVER 2000 J/KG IN THE AFTERNOON, HOWEVER FORECAST SHEAR VALUES ARE NOT IMPRESSIVE AT THIS TIME. SPC HAS ISSUED A MARGINAL SEVERE THREAT FOR TOMORROW, WITH WIND AND HAIL BEING THE GREATEST CONCERNS. EXPECT HIGH TEMPERATURES TOMORROW IN THE UPPER 70S TO LOW 80S. CLOUD COVER AND SLIGHT RAIN CHANCES OVER MOST INLAND AREAS WILL CARRY OVER INTO WEDNESDAY AS A BACK DOOR COLD FRONT APPROACHES FROM THE NORTHEAST. WEDNESDAY'S TEMPERATURES WILL START OUT IN THE LOW 60S AND ARE EXPECTED TO REACH THE LOW 80S DURING THE AFTERNOON. THE CHANCE OF RAIN WILL DIMINISH AFTER SUNSET. .LONG TERM [THURSDAY THROUGH MONDAY]... AT THE START OF THE PERIOD, SOUTHERLY FLOW ON THE WESTERN EDGE OF THE SUBTROPICAL RIDGE WILL PREVAIL ACROSS THE REGION. BY FRIDAY, A STORM SYSTEM WILL BEGIN TO TAKE SHAPE ACROSS THE MID MISSISSIPPI RIVER VALLEY AS A NORTHERN STREAM SHORTWAVE DROPS OUT OF CANADA. THIS SYSTEM WILL PUSH A COLD FRONT INTO THE SOUTHEAST ON FRIDAY AFTERNOON AND MOVE INTO OUR REGION ON SATURDAY. THE BULK OF THE DYNAMICS SHOULD REMAIN TO THE NORTH OF OUR REGION ON SATURDAY AS THE COLD FRONT MOVES THROUGH, SUGGESTING ONLY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH THE FRONT. THEREAFTER, HIGH PRESSURE BUILDING OVER EASTERN NORTH CAROLINA WILL PROVIDE FOR A SLIGHTLY COOLER AND SOMEWHAT DRIER AIRMASS ACROSS THE REGION INTO THE FIRST OF THE WEEK. AS THIS HIGH SHIFTS INTO THE WESTERN ATLANTIC MONDAY AFTERNOON, WARMER AND MORE MOIST CONDITIONS WILL RETURN. TEMPERATURES THROUGHOUT THE LONG TERM PERIOD SHOULD BE ABOVE NORMAL, WITH A BRIEF PERIOD OF NEAR NORMAL TEMPERATURES ON SATURDAY AND SUNDAY BEHIND THE COLD FRONT. && .AVIATION... [THROUGH 18Z TUESDAY] CONVECTIVE TEMPO GROUPS FOR ALL TAF SITES UNTIL THIS EVENING. THIS MAY HAVE TO BE EXTENDED INTO THE LATE EVENING FOR TLH, ECP AND VLD. FOG WILL DEVELOP ONCE AGAIN OVERNIGHT. THE GREATEST POTENTIAL FOR DENSE FOG WILL BE AT VLD AND TLH. && .MARINE... LIGHT TO OCCASIONALLY MODERATE FLOW WILL CONTINUE THROUGHOUT THIS WEEK. A COLD FRONT WILL MOVE THROUGH THE MARINE AREA ON SATURDAY RESULTING IN WINDS SHIFTING TO OFFSHORE BEHIND THE FRONT. && .FIRE WEATHER... RELATIVE HUMIDITY HAS INCREASED AND WILL REMAIN ABOVE CRITICAL THRESHOLDS. HIGH TRANSPORT WINDS BEHIND A COLD FRONT WILL LEAD TO HIGH DISPERSION VALUES TUESDAY AND WEDNESDAY FOR MOST OF THE FORECAST AREA. THERE ARE NO RED FLAG CONCERNS. AREAS OF FOG ARE EXPECTED TONIGHT AND TUESDAY NIGHT. && .HYDROLOGY... RIVERS WILL CONTINUE TO SLOWLY FALL OVER THE NEXT FEW DAYS AS WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 56 81 62 83 59 / 20 30 20 30 10 PANAMA CITY 62 74 65 75 62 / 20 10 10 20 10 DOTHAN 56 79 60 80 60 / 20 40 30 40 20 ALBANY 52 79 60 81 59 / 10 40 30 40 20 VALDOSTA 53 79 60 80 59 / 20 40 30 40 20 CROSS CITY 55 80 60 82 59 / 20 20 30 30 20 APALACHICOLA 63 75 66 78 61 / 20 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BARRY SHORT TERM...GODSEY/MERRIFIELD LONG TERM...GODSEY AVIATION...BARRY MARINE...GODSEY FIRE WEATHER...BARRY HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:42 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.